U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

what will happen if u inject tessalon perles (benzonatate)?

1 doctor answer1 doctor weighed in
Dr. Michael Sinclair
Family Medicine 38 years experience
Why??: Tessalon perles (benzonatate) are intended to be swallowed, not injected. They are used to help with a cough. I doubt there are any studies. My guess is that it would sting and possibly make you ill. Don't try it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

Could you get high off benzonatate?

1 doctor answer1 doctor weighed in
Dr. Evans Prieston
Pharmacology 44 years experience
Benzonatate: I doubt it. Benzonate is a local anesthetic that helps to blocks the cough reflex by its local numbing effect on the throat. It is non-narcotic.
CA
A 28-year-old male asked:

Please describe the medication: benzonatate?

2 doctor answers2 doctors weighed in
Dr. Michael Dansie
Family Medicine 16 years experience
Cough Medication: Benzonatate is a non-narcotic oral cough suppressant, or antitussive, with effects that last from 6 to 8 hours.
A 38-year-old member asked:

Can u get high off of benzonatate?

1 doctor answer1 doctor weighed in
Dr. Louis Gallia
Oral and Maxillofacial Surgery 45 years experience
Unlikely: Benzonatate is an anesthetic which is often used to numb the throat in the context of cough. While almost any drug can be abused in some way, this one doesn't have significant addictive potential. If you take it as directed and have unexpected effects, please notify the prescribing provider.
A 53-year-old member asked:

I just chewed a benzonatate softgel. Should i be worried?

1 doctor answer7 doctors weighed in
Dr. Michael Sanders
Pulmonology 16 years experience
No : But I would be extra careful when eating and drinking for the next hour or two as you may be numb and at an increased risk of aspiration.
A 50-year-old member asked:

Can you tell me what to do if i chewed a benzonatate softgel?

1 doctor answer1 doctor weighed in
Dr. Jonathan Mills
ENT and Head and Neck Surgery 13 years experience
Should be fine: This can potentially cause an overdose by releasing too much medicine at once. Especially in kids or if lots of capsules are chewed at once. You will likely have numbing of the mouth and throat. Avoid eating/swallowing until the numbness wears off, as this could cause aspiration. Systemic signs of overdose: confusion, sedation, hallucinations. If this hasn't happened yet, you are probably fine.

Related questions

A 36-year-old member asked:
2 doctor answers4 doctors weighed in
A 37-year-old member asked:
1 doctor answer2 doctors weighed in
A 38-year-old member asked:
1 doctor answer2 doctors weighed in
A 31-year-old member asked:
1 doctor answer2 doctors weighed in
A 40-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 23, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.